The LASIK industry & the FDA have conspired since LASIK's inception to purposely withhold information vital to the public in making a truly informed LASIK decision. With Lasikdecision.com, The hope is to show you what the industry and FDA would not and did not even think of doing until LASIK casualties started speaking out, and yet, they still did NOTHING.
Histopathology of corneal melting associated with diclofenac use after refractive surgery PDF Print E-mail
Wednesday, 05 July 2006 03:48

J Cataract Refract Surg 2003; 29:250–256

Joseph K.W. Hsu, MD, W. Todd Johnston, MD, Russell W. Read, MD, Peter J. McDonnell, MD, Rey Pangalinan, MD, Narsing Rao, MD Ronald E. Smith, MD 

Purpose: To describe the histopathology of the cornea in 3 cases of corneal melting associated with diclofenac therapy after refractive surgery procedures.  

Setting: Clinic and pathology laboratory.  

Methods: Three cases of corneal melting associated with diclofenac therapy (2 after laser in situ keratomileusis [LASIK] and 1 after mini-radial keratectomy enhancement of a LASIK undercorrection) were studied using patient and referring physician interviews, chart reviews, and histopathologic examination of the corneal tissue.  

Results: In all 3 cases, the flaps were dislocated and the stromal corneal bed was exposed. Diclofenac, generic or brand name, was used in all cases; in 1 case, both generic and brand name were used. Dosing and duration varied, but in all 3 cases diclofenac was used at least 4 times a day for at least 3 days after LASIK. Topical steroids were also prescribed, but 1 patient did not use them. Preoperative medical conditions were present in 2 cases. Histologic analysis showed evidence of an inflammatory response in advanced cases and keratolysis and lack of inflammatory cells in the flaps that were amputated early.  

Conclusions: The use of generic or brand-name diclofenac with or without adjunctive topical steroids after LASIK can be associated with corneal melting when the LASIK flap is dislodged and the corneal stromal bed exposed. Caution is recommended with diclofenac use after LASIK in such cases.